I am close to 2 yrs since diagnosis, have been on 100 mg Sprycel ever since. I had a fast/good response since shortly after diagnosis. Initially had to have several blood transfusions (low counts after starting Sprycel , but also very low iron stores as well), headache and bone/muscle pain. Now that I'm this far out I feel like I'm caught up in that trap of what is related to the TKI and what is something else. My biggest question is, is this foggy thinking, feeling like I no longer have the ability to retain what I read/learn, and major memory issues related to being on Sprycel for 2 years? I don't want to blame everything on that, but I can honestly say I am so frustrated with how I feel! Is is real or am I just imagining it, that whole placebo effect phenomenon? (Since I know it's a possibility I'm experiencing it?). Also, is there anything to having more side effects years later, rather than your body getting used to it? All of a sudden I am having more nausea issues and fatigue and I can't figure that's related to my age, other health issues, etc. BTW I am a 41 yr old female, who was relatively healthy prior to this. The only thing was I was very anemic at time of diagnosis, but currently my HG is fine. Thoughts? What is really known to be related to being on full dose TKI's over time? Thanks in advance!
Posted 02 January 2013 - 10:34 PM
Posted 02 January 2013 - 11:18 PM
Hard to answer especially since we all react differently. My experience over 2+ years on Gleevec was very similar, foggy thinking, muscle pain and it seemed like things were getting worse as time passed. I recently switched to Sprycel. I took a 2 week break and noticed some big changes. So far on Sprycel I have not had many of the same side effects. When I stopped Gleevec the fog lifted, that was one of the first things I noticed. I wonder if over time some things will come back on Sprycel, maybe they will maybe they won't. Maybe we should take a drug holiday every few years, assuming we are stable. Try discussing taking a two week break with your doc to see if that helps.
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users